Webcontent-Anzeige Webcontent-Anzeige

Webcontent-Anzeige Webcontent-Anzeige

Program

Crowds and Climate 2014 focused on how creative new ideas to tackle climate change can be translated into meaningful action.

Keynote addresses and plenary panels featured leaders from business, government and the non-profit sector who have launched climate change initiatives that are making a difference today.  As a key part of this year's event, we celebrated the innovative proposals that emerged from the 2014 Climate CoLab contests.  These winners were invited to pre-conference coaching workshops tailored to the needs of their proposals, and during conference breakout sessions, attendees rolled up their sleeves to identify specific actions that can be taken to move their work forward.

We hope you left the event inspired, with connections and a program of actions you, and others, can take to make progress in the global response to climate change.

 

 

Keynote Speakers

Anthony Leiserowitz
Thursday Keynote Speaker

Director of the Yale Project on Climate Change Communication at Yale University and widely recognized expert on American and international public opinion on global warming.

Jeremy Grantham
Friday Keynote Speaker

Co-founder and chief investment strategist at Grantham Mayo van Otterloo (GMO) and founder of the Grantham Foundation for the Protection of the Environment, which supports communication and collaboration in environmental protection, with an emphasis on climate change.

 

 

Thursday, November 6, 2014

All sessions will take place in Kresge Auditorium unless indicated otherwise.

8:00 am - 9:00 am

Registration Opens, Coffee & Tea

9:00 am - 9:15 am

Welcome & Morning Address
Thomas Malone, Director, MIT Center for Collective Intelligence @twmalone

9:15 am - 10:15 am

Transforming How Business Does Business

Panel & Discussion
Leaders working with large, established firms and startup companies share success stories about creating transformational change in the private sector to respond to climate change. 

Jason Jay, Director, MIT Sloan Sustainability @jasonjjay
Matt Swibel, Director of Sustainability Strategy, Lockheed Martin Corporation @LockheedMartin
Victoria Mills, Managing Director, Environmental Defense Fund @EnvDefenseFund
Dennis R. Costello, Managing Partner, Braemar Energy Ventures @BraemarEnergy

10:15 am - 10:30 am

Presenting Climate CoLab Contest Winners
Recognizing and congratulating the twelve Climate CoLab winners whose proposals involved launching new companies or working with established businesses to shift how the private sector responds to climate change.

 

15 minute travel time

10:45 am - 12:00 pm

Interactive Breakout Sessions
Stratton Student Center, a 2 minute walk from Kresge Auditorium (map).
These breakout sessions feature presentations from the winners, followed by an interactive workshop where attendees, winners and a panel of invited experts roll up their sleeves and figure out the next steps needed to move these ideas forward.  Attendees can select which of the four concurrent breakout sessions to join:

12:00 pm - 1:45 pm

Community Lunch
Lunch in Walker Memorial, Morss Hall, with tables featuring Climate CoLab winners

 

15 minute travel time

2:00 pm - 3:00 pm

Policy Change

Panel & Discussion
Policy makers working at the municipal, state, national and international levels will discuss successful policy initiatives to address climate change.

Bina Venkataraman, Director of Global Policy Initiatives, Lecturer and Journalist, Broad Institute of Harvard and MIT @binajv
Brian Swett, Chief of Environment, Energy and Open Space, City of Boston
Dale Bryk, Director, Energy & Transportation Program, National Resources Defense Council @NRDC
Curt Spalding, Administrator, New England Region, US Environmental Protection Agency @EPAnewengland
Noelle Eckley Selin, Assistant Professor, MIT Engineering Systems Division and Dept. of Earth, Atmospheric and Planetary Sciences @NoelleSelin

3:00 pm - 3:15 pm

Presenting Climate CoLab Contest Winners
Recognizing and congratulating the eleven Climate CoLab winners seeking to shift public policy.

 

15 minute travel time

3:30 pm - 4:45 pm

Interactive Breakout Sessions
Stratton Student Center, a 2 minute walk from Kresge Auditorium (map).
These breakout sessions feature presentations from the winners, followed by an interactive workshop where attendees, winners and a panel of invited experts roll up their sleeves and figure out the next steps needed to move these ideas forward. Attendees can select which of the three concurrent breakout sessions to join:

 

15 minute travel time

5:00 pm - 5:45 pm

Keynote Address
Anthony Leiserowitz, Director of the Yale Project on Climate Change Communication at Yale University and widely recognized expert on American and international public opinion on global warming. @ecotone2

5:45 pm - 7:00 pm

Evening Reception
Informal networking and hors d'oeuvres served in the Kresge lobby, open to all conference attendees.

Evening

Informal Off-campus Meet Ups
Gather your new friends and colleagues and continue your conversations in local restaurants and pubs.

 

Friday, November 7, 2014

All sessions will take place in Kresge Auditorium unless indicated otherwise.

8:00 am - 9:00 am

Coffee & Tea

9:00 am - 9:05 am

Welcome
Martha Broad, Executive Director, MIT Energy Initiative (MITEI) @mitenergy

9:05 am - 10:00 am

Community-Based Efforts / Reshaping Attitudes

Panel & Discussion
Public behavior is shaped to a large extent by the dominant values, social norms, and attitudes of our society.  But too often these forces aren't aligned to the long-term, often subtle impacts of climate change.  Representatives from organizations working at the grassroots level will speak to how to effectively energize the public in responding to climate change.

Celeste LeCompte, Fellow, Nieman Foundation for Journalism, Harvard University @celrae
Vanessa Rule, Co-Director and Lead Organizer, Mothers Out Front @VanessaLRule
Gary Langham, Vice President and Chief Scientist, National Audubon Society @garylangham
Stephanie Berzin, Co-Director, Boston College Center for Social Innovation @BCGSSW

10:00 am - 10:15 am

Presenting Climate CoLab Contest Winners
Recognizing and congratulating the ten Climate CoLab winners whose proposals seek to shift public attitudes and behavior. 

 

15 minute travel time

10:30 am - 11:45 am

Interactive Breakout Sessions
Stratton Student Center, a 2 minute walk from Kresge Auditorium (map).
These breakout sessions feature presentations from the winners, followed by an interactive workshop where attendees, winners and a panel of invited experts roll up their sleeves and figure out the next steps needed to move these ideas forward.  Attendees can select which of the three breakout sessions to join:

 

15 minute travel time

12:00 pm - 12:15 pm

Announcing the 2014 Climate CoLab Grand Prize Winner

12:15 pm - 1:00pm

Keynote Address
Jeremy Grantham, co-founder and chief investment strategist at Grantham Mayo van Otterloo (GMO) and founder of the Grantham Foundation for the Protection of the Environment.

1:00 pm Closing

 

See the webcast

Webcontent-Anzeige Webcontent-Anzeige

MIT
Your use of the MIT Center for Collective Intelligence Climate CoLab is subject to our Creative Commons License and other Terms of Use.
CC